MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22015676
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Ear or Labyrinth Problem (4474)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Actual device has not been returned.Clinical evaluation of the event: it has been reported that the user had cleaned and changed domes day prior, placed in charger overnight.When he awoke, he noticed missing 'tip' on r aid.It was confirmed that the dome/receiver tip was in ear and referred out to ent or urgent care for removal.The urgent care removed it with a tweezer without issue or harm.The user has been using the aids for 11 months and this is the first incidence.The aids are used with a sports lock.The hearing care professional has now re-instructed the user regarding dome change and cleaning procedures.Clinical conclusion is that the detached receiver has not caused harm to the patient and no medical treatment was prescribed.The clinical evaluation for the device family does evaluate domes/receivers coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force (compliance with iec 60601-2-66).The user guide states to contact the hcp if a foreign object or wax is in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This is a combined (initial and final) report.
 
Event or Problem Description
02jun2023 hearing care provider (hcp) reported that for a patient a dome tip and red part of receiver tip in ear that requires medical staff to remove.Incident happened (b)(6) 2023 patient called (hcp) today to report.Stated he had cleaned and changed domes day prior, placed in charger overnight.When he awoke he noticed missing 'tip' on r aid and went to costco hac who confirmed dome/receiver tip in ear and referred out to ent or urgent care for removal.Member used urgent care who removed it with a tweezer without issue or harm.Patient has had aids since (b)(6) 2022 (11month).This is first incident.Patient received new tips and receiver, dome and sport lock was changed as well.Hcp went over proper dome change and cleaning procedures.No further follow up expected.

Brand Name
GN HEARING
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17237988
Report Number3005650109-2023-00084
Device Sequence Number20598981
Product Code OSM
UDI-Device Identifier05708296221820
UDI-Public05708296221820
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number22015676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale